Whenever the rainbow appears in the clouds, I will see it and remember the everlasting covenant between God and all living creatures of every kind on the earth." Genesis 9:13

Wednesday, May 30, 2007

Lamictal, the BIG Uh-oh

As most people know, the great risk of Lamictal is of developing a rish called Stevens-Johnson syndrome that at its worst can be fatal. If caught early with Lamictal is it usually treatable by stopping the med or giving a treatment break and resuming at a lower dose.

I have a rash spreading around my face as we speak. It was about 2 inches on my chin yesterday and my eye was puffy, and I wasn't even positive it was a rash because it was where I couldn't see for sure. I figured at worst it was related to the airborne allergies I'm having. In fact, I was convinced it was nothing. Now......I am sure.

Could be many things. Hoping it is many things. I don't have mess room with my meds. Already wound up with an add-on appointment with my therapist yesterday that was not a fun one.

Doctor (family) at 4:15. I'm a praying person, so please pray if you do that. Otherwise, think good thoughts for me. S-J syndrome could be very detrimental to me. Plus I've seen someone who had it at the most extreme and that scares me, although hers was so, so rare.

2 comments:

Emilija said...

As I recall, depekote raises the levels of lamictal and increases the chance of adverse reaction. You have to go up much slower when you are on both. Or maybe it was tegretol... so many meds over the years, I can't keep them straight.

Just Me said...

You are correct. I have followed the protocol very carefully and am on a low dose, even for someone taking depakote. When I was on it before, as part of a clinical trial, I was 4 times as much. At that dose I was sick all the time.